Forgot to mention somethings…
I forgot to mention some things:
-For pain/neuro pain, I am on Gabapentin and Vicodin, as well as using the Marinol.
-For bad muscle spasms, I am on Flexeril and Valium, since it was tried with just one or the other, and ended up I had to take both to make the spasms stop, though every now and then, one “sneaks” through.
-I also had ended up with photophobia, (bad reactions to my eyes from sunlight or strong light), thus getting very bad migraines. I take a new protocol for that, which I have been on now for over a year, of Indocin three times daily.
Side effects to the Cyclophosphamide:
-Nausea: The nausea comes and goes. I have Tigan or Zofran to use, (I try Tigan first, as that usually does the trick). For worse case of nausea, where I cannot swallow anything, I have Tigan suppositories.
-I did loose a good deal of my hair, (I wear a cowboy hat when I go out in public), as well as my hair in my goatee thinned out quite a bit. I was hoping it would mean I wouldn’t have to shave anymore, but unfortunately that didn’t happen, though it did seem to come in slower and found I didn’t have to shave daily–I could go every two to three days without shaving (lol).
-And keep in mind you have to drink LOTS of fluids at least for 72 hours after being administered the chemo because of the harshness on the bladder and kidneys. The nurses also told me that the urine coming out for at least the 48 hours after being administered the chemo, that your urine is toxic as it contains the chemo drug. So, they said you have to flush the toilet twice after urinating, (with me, it is emptying my catheter bag), and to be sure to use toilet paper to wipe the side of the toilet bowl, so that you make sure no one in your family comes in contact with the urine, in case it had splattered, as it is toxic to anyone.
-As mentioned in my previous post, when nausea sets in, the appetite greatly decreases, and there are days when I don’t eat anything at all. But, also as previously mentioned, I have the meds to use to try to keep an appetite–the anti-nausea meds, the Megase, and the Marinol.
If your state allows the use of Marinol, it DEFINITELY is a “feel good” med. Since it is THC, the derivative of Marijuana, I am prescribed one to three pills every four to six hours as needed. I don’t use it that much, since you definitely can get stoned from it. I tried the different doses–1 pill usually is best–it makes me feel better with a slight buzz. Two pills got me stoned. Three pills–well wow it got me stoned for hours and not being able to do much of anything at all. I also notice if I take the Marinol, you “forget” if you are having pain.
Hope this helps on what to expect…